Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SylBee

10th Week on Accutane

Recommended Posts

This is my 10th week on Accutane. I'm 34 years old, I developed acne in my late 20's and each year my skin has gotten worse. I've tried all prescribed medications, altered my diet and spent tons of money on products/treatments. ACCUTANE is my only hope according to my dermatologist.

My skin is far worse than when i first started treatment. I experience a couple of good weeks when I'm not on my menstrual cycle that I see improvement. My dermatologist said it's normal for women to have a flare up either right before or during that time of the month. Its been super difficult to go out in public... especially work were I interact and meet with people all day. I started on 120mg a day for the first month. On the 2nd and 3rd month my derm. upped my prescription to 120mg every other day and on alternating days 160mg. The dosage is strong but so far no major side effects. I have all the normal dry patchy skin, chapped lips and sometimes dried up blood in my nose but thankfully no bloody noses. The one new side effect that has been annoying isjoint soreness. I'm a runner and I'm currently training for a marathon. The soreness of my joints and muscles is sometimes unbearable.

The bad flare ups are really disappointing and I'm starting to lose hope that my skin will clear up. Did I mention that I scar easily and have hyper-pigmentation! Ya, it's all just wonderful isn't it.

Is there any light at the end of this very dark tunnel? If so, it would be tremendous and worth every embarrassing moment. Any words of wisdom, shared experiences and encouragement would be greatly welcomed.

Cheers!

SylBee

Share this post


Link to post
Share on other sites

Hang in there...there has been others on this site that didnt see any results till the last 2 months or even month and finished with clear skin. Thats a crazy high dosage though...the biggest I've seen.

Share this post


Link to post
Share on other sites

Yea that is a really really high dosage :S you don't look like you weigh that much, so that is curious to say the least.

Trick is right though, most people don't see the full results until the very end of their course, just hang in there and look at all of the success stories and other logs, people are going through the same thing as you! It helps me a bunch to look at all of the before and after photo's and gives me something to look forward to.

Share this post


Link to post
Share on other sites
Yea that is a really really high dosage :S you don't look like you weigh that much, so that is curious to say the least.

Trick is right though, most people don't see the full results until the very end of their course, just hang in there and look at all of the success stories and other logs, people are going through the same thing as you! It helps me a bunch to look at all of the before and after photo's and gives me something to look forward to.

gLx and Trick_05,

Thanks for the words of encouragement. My daily dosage amount is high; my pills are 40mg each 3x to 4x on alternating days. I don't have acne on any other part of my body except for my face. My cystic acne appears on jaw line and cheeks, none on any other part of my body. I must say that the flare ups dry up just as quick as the surface. Usually, the underskin acne takes months to surface but on accutane they seem to surface within a couple of days. This is the only sign that gives me hope.

I will def. check out the before and after pictures to keep me motivated. Thanks!

Share this post


Link to post
Share on other sites

Hi Sylbee.

I understand that you feel bad about your acne. But there's one thing you should know, in particular re. your fear to go out in public and interact: despite the stereotype, many men do not find that acne is uggly in women. On the opposite, many think that it can be charming, in particular in women in their late twenties or thirties. I known that this opinion does not come across a lot to women, because women are usually very tought with one another, but this is a fact.

I hope that knowning this can help a bit to alleviate your fear.

F.

Share this post


Link to post
Share on other sites
Hi Sylbee.

I understand that you feel bad about your acne. But there's one thing you should know, in particular re. your fear to go out in public and interact: despite the stereotype, many men do not find that acne is uggly in women. On the opposite, many think that it can be charming, in particular in women in their late twenties or thirties. I known that this opinion does not come across a lot to women, because women are usually very tought with one another, but this is a fact.

I hope that knowning this can help a bit to alleviate your fear.

F.

Hi FrankPlk-

Thank you for your message and kind words. I have a great group of friends and a boyfriend that doesn't care what I look like. I just hope that by the time i'm done with Accutane I have beautiful skin. Im not counting on a miracle, just an improvement =)

Share this post


Link to post
Share on other sites
Thank you for your message and kind words. I have a great group of friends and a boyfriend that doesn't care what I look like. I just hope that by the time i'm done with Accutane I have beautiful skin. Im not counting on a miracle, just an improvement =)

The good thing is that your boyfriend doesn't care what you look like. The even better thing is that you do not look like bad at all!

You do have a beautiful skin, even with the acne, juding from your pictures!

Share this post


Link to post
Share on other sites

Your skin isnt really that bad..I know what it like to go to work and the feel like people are looking at your skin. I work at a very busy place and sometimes its pretty hard (well all the time actually( I hate how it affects me... But you shouldnt be worried It doesnt seems that it would be very noticable with makeup at all.

Share this post


Link to post
Share on other sites
Thank you for your message and kind words. I have a great group of friends and a boyfriend that doesn't care what I look like. I just hope that by the time i'm done with Accutane I have beautiful skin. Im not counting on a miracle, just an improvement =)

The good thing is that your boyfriend doesn't care what you look like. The even better thing is that you do not look like bad at all!

You do have a beautiful skin, even with the acne, juding from your pictures!

Exactly right - your skin is very beautiful, must be said. Give the accutane time, lots and lots of time - I daresay it will compeltely eradicate your acne :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×